Discussions that mention valium

Addiction & Recovery board


Hi. If you've read through any of the threads you know by now you are in good company. There are many here going through what you are facing or have recently been through what you are facing.

It's hard to say what your doctor will do. Just be honest. Hopefully you have a good and understanding doctor who will help you. There are many ways to go about it. Cold turkey, taper, Suboxone, Rehab, etc.. or a combination. There are meds that can help with the withdrawl symptoms. Clonidine is a prescription med that helps many. Over the counter med's like Motrin or Alleve for body aches and pains, immodium or prescription strength Lommotil for stomach symptoms, lots of fluids, snacks, vitamins. Sometimes a short course of valium or other benzo is used to ease the transition the first few days. But be careful of swapping one thing for another. Benzo's should be respected and used cautiously. When I went cold turkey last month I used Valium twice a day for 3 days and then flushed the rest.

The biggest part is the desire to stop. You will feel rough for a few days. Hopefully you have family support or someone who can help with the baby if needed. It's also nice to have someone to talk to openly about how you are feeling.

For me the cravings and emotional part were the worst. Once that passes and eases..it gets alot easier.

Good luck. Let us know how your appointment goes. We will be here to help.